Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 58, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at May 26, 2011, 10:52 AM CDT for Henry County, Rock Island County, Illinois. It took effect at May 26, 2011, 7:00 PM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 10:52 AM CDT (15:52 UTC)
- In effect from
- May 26, 2011, 7:00 PM CDT
- Expired
- May 28, 2011, 10:54 AM CDT
- In force
- 40 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Henry County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Moline (MLII2).
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at May 26, 3:10 AM CDT, 7 hours 42 minutes earlier.
Area forecast discussion, May 26, 3:10 AM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 310 AM CDT THU MAY 26 2011 .SYNOPSIS... SURFACE AND UPPER LOWS LOCATED OVER CENTRAL MO AT 00Z HAD SHIFTED INTO ILLINOIS BY 06Z. EXTENSIVE DEF ZONE RAINS EXTENDED FROM LOWER LAKE MICHIGAN SOUTHWEST THROUGH EASTERN IA INTO NORTH CENTRAL AND EAST CENTRAL MO. LOOKING TO THE WEST...UPPER RIDGING WAS IN PLACE OVER THE ROCKIES...WITH A TROF OVER THE CENTRAL AND NORTHERN PACIFIC COAST. A STRONG H3 PACIFIC JET WAS JUST MOVING INTO NORTHERN CA EARLY THIS MORNING. && .SHORT TERM...TODAY AND TONIGHT... SURFACE AND UPPER LOWS OVER ILLINOIS EARLY THIS MORNING WILL MOVE EAST INTO OHIO BY LATE TONIGHT. SURFACE AND UPPER RIDGING WILL BUILD INTO THE REGION OVERNIGHT. TO THE WEST THE EASTERN PACIFIC UPPER JET WILL SPREAD EAST INTO THE PLAINS. DEF ZONE RAINS OVER THE CWFA THIS MORNING WILL MOVE EAST AND SHOULD END OVER THE EASTERN CWFA BY LATE THIS AFTERNOON. CLOUDS AND MORNING/EARLY AFTERNOON PRECIPITATION IN THE EAST WILL HOLD TEMPERATURES IN THE UPPER 50S TODAY WHILE CLEARING WEST WILL BRING SOME AFTERNOON SUN WHICH SHOULD BOOST TEMPERATURES INTO THE 60S. TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 30S NORTHEAST TO MID 40 SOUTH WITH RIDGING BUILDING IN. THERE IS SOME POTENTIAL FOR PATCHY FROST IN NORTHWEST ILLINOIS TONIGHT. HOWEVER...MODEL RH PROGS ARE SHOWING EXTENSIVE HIGH LEVEL MOISTURE SPREADING OVER THE AREA AFTER 06Z SUGGESTING A LOT OF HIGH CLOUDS. THIS LOOKS REASONABLE WITH THE UPPER RIDGE EXPECTED TO BE EAST OF THE MISSISSIPPI RIVER BY 12Z A BROAD REGION OF DIFFLUENT UPPER LEVEL FLOW DEVELOPING BETWEEN THE RIDGE AXIS AND THE JET MOVING INTO THE CENTRAL PLAINS. GIVEN THE POTENTIAL FOR SOME CLOUD COVER TONIGHT AND WET GROUND FROM THE RECENT RAINS...WILL NOT MENTION ANY FROST AT THIS TIME. ..DLF.. .LONG TERM...FRIDAY THROUGH WEDNESDAY... OVERALL...MODEL INITIALIZATION WAS POOR ESPECIALLY IN REGARDS TO LOW LEVEL MOISTURE. FRIDAY MORNING WILL BE DRY. THE QUESTION IS WHETHER OR NOT PRECIP WILL OCCUR FRIDAY AFTERNOON. THE RETURN FLOW IS NOT OVERLY STRONG BUT IT IS TRANSPORTING MOISTURE INTO THE AREA. FCST SOUNDINGS SHOW A LARGE LAYER OF DRY AIR THAT MUST BE OVERCOME. GFS IS THE ODD MODEL OUT THAT RAPIDLY SATURATES THE LOWER ATMOSPHERE FRIDAY AFTERNOON WHICH LOOKS SUSPECT. MCS/LIFT AND HEAVY RAIN TOOLS ALL HAVE WEAK CONVERGENCE AT BEST AND THETA E LAPSE RATES REMAIN POSITIVE. EXCEPT FOR THE GFS...CONDENSATION PRESSURE DEFICITS REMAIN FAIRLY HIGH WITH ESSENTIALLY NO FORCING. THUS WILL CUT BACK SOME ON THE POPS FOR THE AFTERNOON AND CONFINE THEM TO LATE AFTERNOON. IF THE DEPTH OF THE DRY LAYER IN THE FCST SOUNDINGS IS ANYWHERE CLOSE TO BEING CORRECT THEN FRIDAY AFTERNOON MAY END UP BEING DRY. FRIDAY NIGHT A STRONGER VORT MAX ARRIVES. SAID VORT MAX COMBINED WITH DIFLUENCE ALOFT SHOULD BE ENOUGH TO PRODUCE SOME SHRA. HOWEVER...THE FORCING IS WEAK AND CONDENSATION PRESSURE DEFICITS ONLY LOWER SLIGHTLY AND THE CORE OF THE LLJ REMAINS WEST OF THE AREA. MCS/LIFT AND HEAVY RAIN TOOLS ARE ALL MIXED ON PRECIP POTENTIAL. THUS WILL LOWER POPS A LITTLE AND GO WITH SHRA AND POSSIBLY AN ISOLD TSRA. SATURDAY/SATURDAY NIGHT THE MODELS DIFFER ON TIMING BUT AGREE THAT THE WARM FRONT WILL MOVE NORTH WITH A SFC WAVE MOVING NORTHEAST ALONG IT. IF NOCTURNAL CONVECTION DOES NOT DEVELOP FRIDAY NIGHT IT WILL EVENTUALLY DEVELOP ON SATURDAY AND BECOME MORE NUMEROUS SATURDAY NIGHT. THE BETTER FORCING APPEARS TO LIE ACROSS THE NORTHWEST HALF OF THE CWFA...ESPECIALLY SATURDAY NIGHT AND HAVE GONE WITH THE HIGHER POPS THERE. SUNDAY ON... MODEL CONSENSUS IS TO PUSH THE WARM FRONT NORTH THROUGH THE AREA SUN/SUN NIGHT WITH POTENTIAL MCS ACTIVITY ALONG IT. MONDAY LOOKS TO BE VERY WARM/HUMID BUT DRY AS THE HEAT DOME OVER THE SOUTHEAST CONUS EXPANDS WESTWARD. ANOTHER SYSTEM IS PROGGED TO MOVE THROUGH THE AREA IN THE TUE/WED TIME FRAME WITH THE RESULTANT COLD FRONT STALLING SOUTH OF THE AREA ON WED. PRIOR TO THIS SYSTEM AN MCS COULD OCCUR MON NIGHT. ..08.. && .AVIATION... LIGHT RAIN OVER THE AREA EARLY THIS MORNING WILL GRADUALLY END FROM WEST TO EAST WITH THE BACK EDGE CROSSING THE MISSISSIPPI RIVER BY LATE MORNING OR EARLY AFTERNOON. BRISK NORTHERLY WINDS BEHIND THE SYSTEM WILL CONTINUE TO PULL IN DRY LOW LEVEL AIR...CAUSING CONDITIONS TO CONTINUE TO IMPROVE AT ALL TAF SIGHTS. EXPECT VFR CONDITIONS AT ALL TAF SITES BY MID MORNING. THE GUSTY NORTHERLY WINDS WILL SUBSIDE BY EARLY EVENING WITH A RIDGE OF HIGH PRESSURE BUILDING IN. THERE WILL BE SOME POTENTIAL FOR GROUND FOG LATE TONIGHT WITH THE COLD AIRMASS MOVING OVER WET GROUND. HOWEVER...WE WILL ALSO HAVE WIDESPREAD HIGH CLOUDS MOVING OVER THE AREA BY LATE TONIGHT WHICH SHOULD LIMIT THE AREAL EXTENT OF THE FOG...IF IT DEVELOPS. WILL HINT AT THE FOG POTENTIAL LATE TONIGHT WITH SOME MVFR VSBYS. ..DLF.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/08
Hazardous weather outlook, May 26, 5:00 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU MAY 26 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-271000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA. EXCEPT FOR MONDAY...THUNDERSTORMS WILL BE POSSIBLE FROM LATE FRIDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 26, 5:32 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM HEAVY RAIN 1 SSE PRINCETON 41.37N 89.46W
05/26/2011 M3.95 INCH BUREAU IL TRAINED SPOTTER
SINCE 5 AM MAY 25TH - IT IS STILL RAINING
&&
TASLocal storm report, May 26, 7:36 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WOODHULL 41.18N 90.32W
05/26/2011 M3.56 INCH HENRY IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 6 WNW BURLINGTON 40.85N 91.22W
05/26/2011 M7.00 INCH DES MOINES IA TRAINED SPOTTER
STORM TOTAL... 5.5 INCHES FROM 330PM-6PM WEDNESDAY THEN
1.5 INCHES FROM 9PM-7AM
0722 AM HEAVY RAIN 1 SW KEWANEE 41.23N 89.95W
05/26/2011 M3.80 INCH HENRY IL TRAINED SPOTTER
24 HOUR TOTAL
&&
TASLocal storm report, May 26, 9:06 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 4 N COTTER 41.35N 91.47W
05/26/2011 M1.58 INCH LOUISA IA TRAINED SPOTTER
24 HOUR TOTAL
0901 AM HEAVY RAIN 5 E CANTRIL 40.64N 91.98W
05/26/2011 M4.15 INCH VAN BUREN IA TRAINED SPOTTER
SINCE TUESDAY EVENING.
0901 AM HEAVY RAIN 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
05/26/2011 M3.50 INCH VAN BUREN IA TRAINED SPOTTER
SINCE TUESDAY. OVERNIGHT TOTAL 0.6
0901 AM HEAVY RAIN BRIGHTON 41.17N 91.82W
05/26/2011 M2.33 INCH WASHINGTON IA CO-OP OBSERVER
TWO DAY TOTAL. LAST 24 HOUR TOTAL WAS 0.95.
&&
LELocal storm report, May 26, 9:19 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
919 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HEAVY RAIN 1 ENE FORT MADISON 40.63N 91.33W
05/26/2011 M1.50 INCH LEE IA TRAINED SPOTTER
24 HOUR AMOUNT - TWO DAY TOTAL IS 3.5 INCHES
&&
TASLocal storm report, May 26, 9:26 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HEAVY RAIN NW MOUNT CARROLL 42.10N 89.98W
05/26/2011 M1.25 INCH CARROLL IL TRAINED SPOTTER
RAINFALL FROM 5/24-5/25
&&
TASThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:52 AM CDT | River Flood Warning | DVN | Lee | 24 hr |
| May 25, 7:11 PM CDT | Flash Flood Warning | DVN | Bureau, Henry, Putnam | 4 hr |
| May 25, 7:36 PM CDT | Flash Flood Warning | DVN | Bureau | 3 hr |
| May 26, 7:31 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 22 hr |
| May 26, 5:55 AM CDT | River Flood Warning | DVN | Clark | 39 hr |
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.